Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 94, NWS Nashville, TN

May 3, 2021Hickman County, Tennessee

NWS Nashville, TN issued this river flood advisory at May 3, 2021, 9:22 PM CDT for Hickman County, Tennessee. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 9:22 PM CDT (02:22 UTC)
Expired
May 4, 2021, 8:33 AM CDT
In force
11 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Hickman County, TN

The radar

The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Centerville (CNVT1). The gauge peaked at 17.68 ft at May 4, 2021, 1:00 AM CDT.

actionminormoderate102005/0405/05
Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03601990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

806 
WGUS84 KOHX 040222
FLSOHX

Flood Advisory
National Weather Service Nashville TN
922 PM CDT Mon May 3 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Duck River At Centerville affecting Hickman County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC081-042030-
/O.NEW.KOHX.FL.Y.0094.210504T0222Z-210506T0330Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 PM CDT Mon May 3 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River At Centerville.
* From this evening to Wednesday evening.
* At 9:00 PM CDT Monday the stage was 17.1 feet and rising.
* Action stage is 17.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to rise and crest around Tuesday 
  evening. It is expected to drop below action stage Wednesday 
  evening.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732

$$

FB
1 follow-up statement
908 
WGUS84 KOHX 041333
FLSOHX

Flood Advisory
National Weather Service Nashville TN
833 AM CDT Tue May 4 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Duck River At Centerville affecting Hickman County.

TNC081-041445-
/O.CAN.KOHX.FL.Y.0094.000000T0000Z-210504T1333Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
833 AM CDT Tue May 4 2021

...The Flood Advisory for the Duck River At Centerville has been 
cancelled...

The Flood Advisory is cancelled for
  the Duck River At Centerville.
* At 8:00 AM CDT Tuesday the stage was 16.4 feet and falling.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to fall to 7.8 feet early Sunday 
  morning.


&&

LAT...LON 3582 8776 3592 8765 3577 8721 3565 8732

$$

07

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at May 3, 8:39 PM CDT, 43 minutes earlier.

Area forecast discussion, May 3, 8:39 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
839 PM CDT Mon May 3 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Upper level ridging influences strong enough to suppress
convective development has occurred this afternoon into these
early evening hours across mid state region keeping our area
dry and relatively cloud free. However weakening upper level
ridging influences anticipated by consensus model blends as mid
to late evening hours progress. What that will potentially bring,
if a forcing mechanism aloft like a shortwave passage in
developing southwesterly flow aloft occurs across mid state region,
is potential for rapid strong to severe thunderstorm development.
OHX 05/00Z sounding showing an atmosphere primed for strong
convection with sfc based CAPES well over 3,000 J/KG, LI -11, low
LCL/LFC heights, SFC-3 km SRH values around 220 M2/S2, and at
least in lower levels indication of a right turning hodograph,
with PW values approaching 1.4 inches. Latest HRRR model trends
are showing some bullseye of heavy rainfall amounts across mid
state region during overnight hours too and that trend will need
continued monitoring. Adjusted afternoon forecast to show
transition from a mostly clear with little vertical extent to
cumulus field environment early this evening to an environment
supportive of robust convective development mainly after midnight
tonight. Tweaked hourly temperature, dewpoint, wind speed, wind
direction, sky, and pop grids and blended them with previously
associated forecasted values. With continuance of strength of
southerly low level flow tonight, raised overnight low
temperatures on average by a couple of degrees across mid state
region. Remainder of forecast continues to be on track.

Again, the key player here is how long these strong enough upper
level ridging influences that having been suppress convective
development hang around mid state region this evening and
potentially into the overnight hours. If they actually hold
longer than consensus model blends advertise, development of
showers and thunderstorms may not occur as soon as previously
thought for the late evening through overnight time frame.
If these upper level ridging influences weaken more rapidly than
expected, strong convection could develop sooner than later.
Basically mid state continues to be in a wait and see mode as
these evening hours progress.

&&

.AVIATION...
00Z TAF DISCUSSION.

Currently have VFR conditions at all TAF sites. Developing VCTS
are possible after 02-03Z and continue intermittently through the
overnight hours. Will leave the CIGs VFR...but if a storm pops up
in or around a terminal CIGs and VISs could drop to IFR. Another
more definite round of showers and thunderstorms expected after
11Z which should bring MVFR conditions. There may be a break in
the late afternoon with a return to VFR after 18-20Z.

Wind will turn southerly and gust 15-20KT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......JB Wright
AVIATION........12
Hazardous weather outlook, May 3, 8:13 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
813 PM CDT Mon May 3 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-041000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
813 PM CDT Mon May 3 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Tonight.

Some severe thunderstorms will be possible mainly after midnight
tonight across mid state region, especially northwest portions.
Main threats are damaging winds and large hail. Formation of a
tornado or two could also be possible, especially across northwest
portions. Brief heavy rainfall causing localized flooding will also
be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rounds of showers and thunderstorms are expected through the day
and into at least the evening hours Tuesday. Severe storms are
possible with all threats possible, including damaging winds,
large hail, isolated tornadoes, and brief heavy rainfall
resulting in localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH(Measured)
Structural Damage
Trees or Power Lines Down

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 11:50 PM CDTSpecial Weather StatementOHXSumner40 min
May 3, 11:56 PM CDTSpecial Weather StatementOHXJackson, Macon, Trousdale34 min
May 4, 12:25 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Trousdale35 min
May 4, 12:58 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon47 min
May 4, 1:32 AM CDTSpecial Weather StatementOHXCumberland43 min
May 4, 1:34 AM CDTSevere Thunderstorm WarningOHXClay, Overton26 min
May 4, 1:54 AM CDTSpecial Weather StatementOHXMacon51 min
May 4, 2:00 AM CDTSpecial Weather StatementOHXPickett45 min
May 4, 2:07 AM CDTSevere Thunderstorm WarningOHXCumberland23 min
May 4, 3:01 AM CDTSpecial Weather StatementOHXClay29 min
May 4, 3:07 AM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett38 min
May 4, 4:12 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart48 min
May 4, 4:50 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart55 min
May 4, 5:02 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Houston, Humphreys, Perry58 min
May 4, 5:39 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner51 min
May 4, 5:43 AM CDTSpecial Weather StatementOHXLewis, Perry47 min
May 4, 5:56 AM CDTTornado WarningOHXDavidson, Robertson, Sumner34 min
May 4, 6:00 AM CDTSpecial Weather StatementOHXHickman30 min
May 4, 6:10 AM CDTTornado WarningOHXRobertson, Sumner22 min
May 4, 6:16 AM CDTSevere Thunderstorm WarningOHXDavidson, Macon, Smith, Sumner, Trousdale, Wilson44 min
May 4, 6:21 AM CDTTornado WarningOHXSumner, Trousdale, Wilson24 min
May 4, 6:23 AM CDTSpecial Weather StatementOHXMaury, Williamson37 min
May 4, 6:28 AM CDTSpecial Weather StatementOHXGiles, Lawrence47 min
May 4, 6:42 AM CDTTornado WarningOHXMacon, Smith, Sumner, Trousdale33 min
May 4, 6:52 AM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Putnam, Smith and 2 more38 min
May 4, 6:59 AM CDTSpecial Weather StatementOHXCannon, Rutherford31 min
May 4, 7:01 AM CDTSpecial Weather StatementOHXBedford, Giles, Marshall29 min
May 4, 7:11 AM CDTTornado WarningOHXJackson, Smith34 min
May 4, 7:27 AM CDTTornado WarningOHXDeKalb, Putnam, Smith33 min
May 4, 7:29 AM CDTSevere Thunderstorm WarningOHXClay, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more46 min
May 4, 7:35 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren40 min
May 4, 7:48 AM CDTTornado WarningOHXDeKalb, Putnam, White27 min
May 4, 7:53 AM CDTSevere Thunderstorm WarningOHXCoffee, Cumberland, DeKalb, Grundy, Van Buren, Warren and 1 more37 min
May 4, 8:05 AM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, White40 min
May 4, 8:07 AM CDTTornado WarningOHXCumberland, White23 min
May 4, 8:24 AM CDTTornado WarningOHXCumberland, White11 min
May 4, 8:29 AM CDTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett2 hr
May 4, 9:32 AM CDTRiver Flood WarningOHXPerry21 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.